MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Difficult to Remove (1528); Malposition of Device (2616); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Stenosis (2263); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.Approximately three (3) post initial procedure, the patient presented emergently due to pelvic fracture.A suspected type 3b endoleak was identified (reported under mfr# 2031527-2021-00444).It is unknown whether the endoleak occurred due to the physical impact associated with the fracture.Reintervention was performed with an additional afx2 bifurcated stent graft.During the deployment process, the contralateral limb of the new afx2 was unable to be deployed due to the contralateral wire becoming caught in the previously deployed afx2.The ipsilateral limb (right side) was therefore deployed, and the delivery system was removed; however, the contralateral limb still could not be deployed with its wire and cover remaining in the body.Angiography confirmed that the suspected type 3b endoleak had been resolved and there was blood flow in the contralateral side.After part of the contralateral wire and the contralateral limb cover was cut off from the ipsilateral side and the contralateral side respectively, the procedure was completed with the unremovable part of the wire and cover remaining in the body.It is unknown whether the patient will receive further treatment associated with the deployment issue with the contralateral limb.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows device damaged during use, difficult to deploy, difficult to position implant, unable to withdraw contralateral wire/limb, stenosis, and the device left in the body were confirmed from the still/images.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12669545
Report Number2031527-2021-00445
Device Sequence Number20046775
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)240127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model NumberBEA22-70/I16-30
Device Lot Number2421457-009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (LN 1927366003)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale